Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 211, NWS Amarillo, TX

June 19, 2007Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2007, 5:29 PM CDT for Oldham County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 5:29 PM CDT (22:29 UTC)
Expired
Jun 19, 2007, 6:30 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Oldham County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2489 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:11 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 19, 3:11 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT TUE JUN 19 2007

.DISCUSSION...
19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF
THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST
COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING
TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS
THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS
THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE
BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE
RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL
SHEAR AT HAND.

THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE
NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS
WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME...
BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT
BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND
TONIGHT.

MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE
COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE
NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  89  66  95  67 /  20   5   5   0   5
BEAVER OK                  70  94  68  97  68 /  50   5   5   0  10
BOISE CITY OK              66  94  65  96  65 /  20   5   5   0   5
BORGER TX                  71  95  71  99  73 /  30   5   5   0   5
BOYS RANCH TX              70  95  67  98  68 /  20   5   5   0   5
CANYON TX                  67  92  65  96  66 /  20   5   5   0   5
CLARENDON TX               69  87  68  95  69 /  30   5   5   0   5
DALHART TX                 66  94  63  98  63 /  20   5   5   0   5
GUYMON OK                  68  95  69  99  67 /  40   5   5   0   5
HEREFORD TX                69  92  65  94  65 /  20   5   5   0   5
LIPSCOMB TX                71  93  68  97  71 /  40   5   5   0  10
PAMPA TX                   69  89  68  96  71 /  30   5   5   0   5
SHAMROCK TX                71  87  68  95  69 /  30   5   5   0   5
WELLINGTON TX              71  89  69  96  70 /  30   5   5   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/15
Hazardous weather outlook, Jun 19, 1:00 PM CDT, 4 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE JUN 19 2007

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. THE BEST
CHANCES FOR THUNDERSTORMS TO FORM WILL BE IN THE EASTERN OKLAHOMA
AND TEXAS PANHANDLES THIS EVENING. A FEW OF THE STORMS THAT FORM MAY
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

JORDAN

In the hours before

Special weather statement, Jun 19, 5:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT TUE JUN 19 2007

TXZ011-016-192330-
DEAF SMITH TX-OLDHAM TX-
529 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM IN NORTHERN DEAF SMITH AND CENTRAL OLDHAM
COUNTIES...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF ADRIAN MOVING EAST AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTHERN DEAF SMITH AND CENTRAL OLDHAM COUNTIES...INCLUDING
THE CITY OF VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:38 PM CDTSevere Thunderstorm WarningAMARandall67 min
Jun 19, 5:39 PM CDTSevere Thunderstorm WarningAMAPotter66 min
Jun 19, 6:05 PM CDTSevere Thunderstorm WarningAMADeaf Smith55 min
Jun 19, 6:28 PM CDTSevere Thunderstorm WarningAMAOldham77 min
Jun 19, 6:40 PM CDTSevere Thunderstorm WarningAMAPotter, Randall80 min
Jun 19, 6:52 PM CDTSevere Thunderstorm WarningAMAMoore68 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.